Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

June 29, 2021Rock Island County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 29, 2021, 6:02 AM CDT for Rock Island County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 6:02 AM CDT (11:02 UTC)
Expired
Jun 29, 2021, 6:45 AM CDT
In force
43 min
Issued by
NWS Quad Cities, IA

County Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 28 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
425 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

539 
WWUS83 KDVN 291102
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
602 AM CDT Tue Jun 29 2021

ILC073-131-161-IAC163-291145-
Rock Island-Mercer-Henry-Scott-
602 AM CDT Tue Jun 29 2021

...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK
ISLAND...NORTH CENTRAL MERCER...NORTHWESTERN HENRY AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 645 AM CDT...

At 601 AM CDT, radar indicated heavy rain from thunderstorms falling 
over Hamlet, or 7 miles north of Aledo, moving northeast at 35 mph. 
Minor flooding of low lying areas, creeks, streams and urban areas 
is possible.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Colona, Milan, Coal Valley, Hampton, Buffalo, Andalusia, Reynolds,
Riverdale, Oak Grove, Cleveland, Hamlet, Taylor Ridge, Osborn and
Warner.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Illinois between mile markers 3 and 9.
 Interstate 74 in Illinois between mile markers 1 and 13.
 Interstate 88 between mile markers 1 and 4.
 Interstate 280 between mile markers 7 and 18.

Torrential rainfall is also occurring with this thunderstorm. If you 
encounter water over a roadway, do not drive through it.

LAT...LON 4121 9071 4129 9094 4159 9057 4153 9019
TIME...MOT...LOC 1101Z 221DEG 30KT 4130 9078 

$$

Uttech

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:33 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 29, 3:33 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
333 AM CDT Tue Jun 29 2021

.SYNOPSIS...
Issued at 300 AM CDT Tue Jun 29 2021

06Z surface data has a weak inferred low near KIFA. A warm front ran
east from the low across southern Wisconsin. Another weak boundary
ran south from the low into Missouri. Dew points were in the 70s to
the south and east of the fronts with 60s north and west of the
front. Dew points in the 40s and 50s were across the northern Plains
behind a cold front.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 300 AM CDT Tue Jun 29 2021

The next upper level disturbance is moving northeast from the
southern Plains. As a result showers and a few thunderstorms will
become more numerous through sunrise. Locally heavy downpours are
likely from the stronger convection.

After sunrise the limited diurnal heating combined with increased
forcing from the upper level disturbance will expand the areal
coverage of rain with more thunderstorms developing by late morning
and through the afternoon hours. Locally heavy rain likely.

Right now there are no clear signals suggesting convection will
repeat over the same areas and create excessive rainfall. However
the near extreme levels of moisture in the atmosphere means that
warm rain processes will dominate and make the convection very
efficient in producing heavy rain. Convective cells of 40 dbz could
easily produce 1 inch of rain in a short time period.

As a result the current areal and temporal coverage of the flash
flood watch will remain. There is a possibility the watch may need
to be extended into the evening hours depending upon how convection
develops and evolves during the day.

Tonight the deep moisture transport from the Gulf gets shunted a bit
further to the south and east. This shift combined with the loss of
daytime heating will allow the convection to become more scattered
in nature during the evening.

Another upper level disturbance will approach the area late tonight
which will cause an increase in the areal coverage of the rain with
the highest coverage south of I-80.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 300 AM CDT Tue Jun 29 2021

Wednesday

Scattered showers and thunderstorms are again possible with the best
chances south of I-80 during the afternoon. A west-to-east
stationary boundary is forecast to reside near the I-80 corridor
and could serve as the focus for convective development as
instability increases during the afternoon. Isolated showers/storms
are possible during the morning hours; however, thinking chances
are higher later in the day. The front will separate less humid
air (low to mid 60 dewpoints) from very muggy conditions (low 70
dewpoints). Due to a very moist air mass, with PWATs up to 1.75
inches in the south, the main threats from any storms are heavy
downpours and isolated flash flooding.

The trend into Wednesday night is for the showers and storms to
slide southeast of our area, pushed along by the mean 850-300mb
flow. Most of the area should dry out, especially after midnight
south of highway 34.

Thursday

The western periphery of a sharp mid-level trough axis
originating over the Hudson Bay region will dive southward on
Thursday, grazing eastern Iowa and northwest Illinois. Expect
surface winds to turn around to the north, which will eventually
advect in drier air. Comfortable humidity will lag the northerly
wind shift a bit, with low to mid 60 dewpoints forecast during the
day, and then mid/upper 50s by late Thursday night.

The slight cool down in temps aloft as the trough axis swings
through, combined with residual boundary layer moisture, will
result in moderate afternoon instability (1000-2000 J/kg SBCAPE)
and the potential for scattered showers and storms. No organized
severe weather is anticipated, but gusty winds and lightning are
potential impacts from the strongest cells.

Friday and Saturday

Great Lakes high pressure and a cooler, drier northeasterly flow
will lead to beautiful weather for the end of the week. Forecast
highs are in the upper 70s to lower 80s, with dewpoints only in
the 50s/low 60s making for comfortable humidity.

Sunday and Monday

A warming trend is forecast as high pressure slides southeast of
the area, setting up southwest return flow. NBM highs are back
in the mid 80s to near 90 F, warmest in the NW outlook area.
Model consensus through this period is for dry conditions to
continue with a surface front remaining well to the north.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
ISSUED AT 1241 AM CDT Tue Jun 29 2021

VFR conditions with scattered SHRA will slowly deteriorate to MVFR
and areas of rain through 12z/29. After 12z/29 MVFR/VFR conditions
are expected with the areal coverage of rain increasing. TSRA are
expected after 16z/29 which will be capable of producing IFR
conditions if a TAF site is impacted.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through this evening for Clinton-Des Moines-
     Henry IA-Lee-Louisa-Muscatine-Scott-Van Buren.

IL...Flash Flood Watch through this evening for Bureau-Carroll-
     Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
     Island-Stephenson-Warren-Whiteside.

MO...Flash Flood Watch through this evening for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...08
Hazardous weather outlook, Jun 29, 3:42 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
342 AM CDT Tue Jun 29 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
342 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

A flash flood watch remains in effect for areas along and south of
a line from Memphis, Missouri to Freeport, Illinois.

Thunderstorms will be seen today and tonight with the potential
for heavy rain. Rainfall rates of 1 to 3 inches per hour are
possible. At this time no severe storms are expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a daily risk of thunderstorms Wednesday through Thursday.
At this time no severe storms are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight. Rainfall
reports over one inch will be appreciated.

In the hours before

Special weather statement, Jun 29, 4:20 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
420 AM CDT Tue Jun 29 2021

IAC111-177-MOC045-199-291000-
Van Buren-Lee-Scotland-Clark-
420 AM CDT Tue Jun 29 2021

...HEAVY RAIN FROM WILL AFFECT SOUTHERN VAN BUREN...SOUTHWESTERN
LEE...SCOTLAND AND CLARK COUNTIES UNTIL 500 AM CDT...

At 417 AM CDT, radar indicated heavy rain was falling along a line
extending from near Downing to 9 miles southwest of Wayland.
Movement was northeast at 30 mph. Minor flooding of low lying areas,
creeks, streams and urban areas is possible.

Locations impacted include...
Kahoka, Memphis, Nauvoo, Montrose, Wayland, Milton, Wyaconda,
Cantril, Rutledge, Luray, South Gorin, Granger, St. Francisville, New
Boston, Croton, Greensburg, Crawford, Farmington, Revere and Arbela.

Torrential rainfall is ocurring with the heaviest showers. If you
encounter water over a roadway, do not drive through it.

LAT...LON 4059 9235 4060 9218 4078 9218 4056 9141
      4053 9139 4025 9168 4026 9195 4030 9195
      4030 9235
TIME...MOT...LOC 0917Z 202DEG 24KT 4050 9232 4028 9169

Uttech
Special weather statement, Jun 29, 6:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
602 AM CDT Tue Jun 29 2021

ILC073-131-161-IAC163-291145-
Rock Island-Mercer-Henry-Scott-
602 AM CDT Tue Jun 29 2021

...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK
ISLAND...NORTH CENTRAL MERCER...NORTHWESTERN HENRY AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 645 AM CDT...

At 601 AM CDT, radar indicated heavy rain from thunderstorms falling
over Hamlet, or 7 miles north of Aledo, moving northeast at 35 mph.
Minor flooding of low lying areas, creeks, streams and urban areas
is possible.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Colona, Milan, Coal Valley, Hampton, Buffalo, Andalusia, Reynolds,
Riverdale, Oak Grove, Cleveland, Hamlet, Taylor Ridge, Osborn and
Warner.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Illinois between mile markers 3 and 9.
 Interstate 74 in Illinois between mile markers 1 and 13.
 Interstate 88 between mile markers 1 and 4.
 Interstate 280 between mile markers 7 and 18.

Torrential rainfall is also occurring with this thunderstorm. If you
encounter water over a roadway, do not drive through it.

LAT...LON 4121 9071 4129 9094 4159 9057 4153 9019
TIME...MOT...LOC 1101Z 221DEG 30KT 4130 9078

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:48 AM CDTSpecial Weather StatementDVNPutnam27 min
Jun 29, 7:19 AM CDTSpecial Weather StatementDVNPutnam41 min
Jun 29, 3:17 PM CDTSpecial Weather StatementDVNMcDonough28 min
Jun 29, 4:20 AM CDTSpecial Weather StatementDVNClark, Scotland40 min
Jun 29, 4:55 AM CDTFlash Flood WarningDVNClark99 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.